Alert archive / North Carolina / Small Craft Advisories in 2021

Small Craft Advisory 24, NWS Wilmington, NC

March 17, 2021

NWS Wilmington, NC issued this small craft advisory at Mar 17, 2021, 3:20 AM EDT. It took effect at Mar 18, 2021, 11:00 AM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2021, 3:20 AM EDT (07:20 UTC)
In effect from
Mar 18, 2021, 11:00 AM EDT
Expired
Mar 19, 2021, 11:26 AM EDT
In force
24 hr
Issued by
NWS Wilmington, NC

The text

As transmitted.

734 
WHUS72 KILM 170720
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
320 AM EDT Wed Mar 17 2021

AMZ250-252-254-256-172000-
/O.NEW.KILM.SC.Y.0024.210318T1500Z-210321T0700Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
320 AM EDT Wed Mar 17 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 3 AM EDT
SUNDAY...

* WHAT...SSW winds shifting to the NNE by Friday. Winds 15 to 25 
  kt with gusts up to 35 kt and seas 5 to 8 ft expected.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...From 11 AM Thursday to 3 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Gale conditions are possible Thursday
  afternoon and evening, especially beyond 10 nautical miles from
  shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
9 follow-up statements
375 
WHUS72 KILM 171950
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
350 PM EDT Wed Mar 17 2021

AMZ250-252-254-256-180415-
/O.CON.KILM.SC.Y.0024.210318T1500Z-210321T0700Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
350 PM EDT Wed Mar 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THURSDAY TO
3 AM EDT SUNDAY...

* WHAT...South winds Thursday becoming West early Friday and then
  prolonged out of the North, 20 to 30 kt with gusts up to 35 kt 
  and seas 6 to 9 ft expected except for a short break on Friday.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...From 11 AM Thursday to 3 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
104 
WHUS72 KILM 180124
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
924 PM EDT Wed Mar 17 2021

AMZ250-252-254-256-181100-
/O.CON.KILM.SC.Y.0024.210318T1500Z-210321T0700Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
924 PM EDT Wed Mar 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THURSDAY TO
3 AM EDT SUNDAY...

* WHAT...South winds Thursday becoming West early Friday and then
  prolonged out of the North, 20 to 30 kt with gusts up to 35 kt 
  and seas 6 to 9 ft expected except for a short break on Friday.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...From 11 AM Thursday to 3 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
812 
WHUS72 KILM 180727
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
327 AM EDT Thu Mar 18 2021

AMZ250-252-254-256-181530-
/O.CON.KILM.SC.Y.0024.210318T1500Z-210321T0700Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
327 AM EDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 3 AM EDT SUNDAY...

* WHAT...South winds 15 to 25 kt this afternoon becoming Southwest
  20 to 25 kt tonight. Friday, West to Northwest 20 to 30 kt
  becoming North 20 to 30 kt with gusts up to 35 kt Friday night
  through Saturday. Seas will peak in the 6 to 9 foot range,
  locally higher outer waters off Cape Fear.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...From 11 AM this morning to 3 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
dough
092 
WHUS72 KILM 181525
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
1125 AM EDT Thu Mar 18 2021

AMZ250-252-254-256-182000-
/O.CON.KILM.SC.Y.0024.000000T0000Z-210321T0700Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
1125 AM EDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT SUNDAY...

* WHAT...South winds 15 to 25 kt this afternoon becoming south-
  southwest 20 to 25 kt tonight. Friday, west to northwest 15 to
  20 kt becoming north 25 kt with gusts up to 35 kt Friday night
  through Saturday. Seas will peak in the 6 to 9 foot range
  tonight and again Saturday into Sunday, with locally higher 
  outer waters off Cape Fear.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...From 11 AM this morning to 3 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

19
735 
WHUS72 KILM 181954
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
354 PM EDT Thu Mar 18 2021

AMZ250-252-190400-
/O.EXT.KILM.SC.Y.0024.000000T0000Z-210319T2100Z/
/O.NEW.KILM.GL.A.0001.210319T2100Z-210321T0700Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
354 PM EDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT FRIDAY...
...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT...

* WHAT...For the Small Craft Advisory, south-southwest 20 to 25 kt
  this evening into tonight. Friday, west to northwest winds 15 to
  20 kt. Seas will peak in the 6 to 9 foot range tonight and again
  Saturday into Sunday.. For the Gale Watch, northeast winds 20 to
  30 kt with gusts up to 35 kt Friday night through Saturday and 
  seas 6 to 9 ft possible.

* WHERE...Southeast North Carolina coastal waters.

* WHEN...For the Small Craft Advisory, until 5 PM EDT Friday. 
  For the Gale Watch, from Friday afternoon through late 
  Saturday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

AMZ254-256-190400-
/O.CON.KILM.SC.Y.0024.000000T0000Z-210321T0700Z/
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
354 PM EDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT SUNDAY...

* WHAT...South-southwest 20 to 25 kt this evening into tonight.
  Friday, west to northwest 15 to 20 kt becoming north 25 kt with
  gusts up to 30 kt Friday night through Saturday. Seas will peak
  in the 6 to 9 foot range tonight and again Saturday into Sunday.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...From 11 AM this morning to 3 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
531 
WHUS72 KILM 190135
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
935 PM EDT Thu Mar 18 2021

AMZ250-252-191100-
/O.CON.KILM.SC.Y.0024.000000T0000Z-210319T2100Z/
/O.CON.KILM.GL.A.0001.210319T2100Z-210321T0700Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
935 PM EDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE SATURDAY NIGHT...

* WHAT...For the Small Craft Advisory, southwest to west winds 15
  to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. For the 
  Gale Watch, northeast winds 20 to 30 kt with gusts up to 35 kt 
  and seas 6 to 9 ft possible.

* WHERE...Southeast North Carolina coastal waters.

* WHEN...For the Small Craft Advisory, until 5 PM EDT Friday. 
  For the Gale Watch, from Friday afternoon through late 
  Saturday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

AMZ254-256-191100-
/O.CON.KILM.SC.Y.0024.000000T0000Z-210321T0700Z/
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
935 PM EDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT SUNDAY...

* WHAT...Southwest to west winds 20 to 25 kt tonight. Friday, 
  west to northwest 15 to 20 kt becoming north 25 kt with gusts up
  to 30 kt Friday night through Saturday. Seas will peak in the 6
  to 9 foot range tonight and again Saturday into Sunday.

* WHERE...Northeast South Carolina coastal waters.

* WHEN...Until 3 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
416 
WHUS72 KILM 190728
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
328 AM EDT Fri Mar 19 2021

AMZ250-252-191530-
/O.EXT.KILM.SC.Y.0024.000000T0000Z-210319T1900Z/
/O.UPG.KILM.GL.A.0001.210319T2100Z-210321T0700Z/
/O.NEW.KILM.GL.W.0004.210319T1900Z-210321T1000Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
328 AM EDT Fri Mar 19 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM EDT
SUNDAY...

* WHAT...For the Gale Warning, northeast winds 20 to 30 kt with
  gusts up to 35 to 40 kt and seas 6 to 10 ft expected. For the
  Small Craft Advisory, west winds 20 to 30 kt with gusts up to 35
  kt becoming north at the same speeds. Seas 4 to 7 ft.

* WHERE...Southeast North Carolina coastal waters.

* WHEN...For the Gale Warning, from 3 PM this afternoon to 6 AM 
  EDT Sunday. For the Small Craft Advisory, until 3 PM EDT this 
  afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ254-256-191530-
/O.EXT.KILM.SC.Y.0024.000000T0000Z-210319T2200Z/
/O.NEW.KILM.GL.W.0004.210319T2200Z-210321T1000Z/
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
328 AM EDT Fri Mar 19 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
SUNDAY...

* WHAT...For the Gale Warning, northeast winds 20 to 30 kt with
  gusts up to 35 kt and seas 5 to 8 ft expected. For the Small
  Craft Advisory, west to northwest winds 15 to 25 kt with gusts
  up to 30 kt becoming north at the same speeds. Seas 4 to 7 ft.

* WHERE...Northeast South Carolina coastal waters.

* WHEN...For the Gale Warning, from 6 PM this evening to 6 AM 
  EDT Sunday. For the Small Craft Advisory, until 6 PM EDT this 
  evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

dch
417 
WHUS72 KILM 190837
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
437 AM EDT Fri Mar 19 2021

AMZ254-256-192000-
/O.CON.KILM.SC.Y.0024.000000T0000Z-210319T2200Z/
/O.CON.KILM.GL.W.0004.210319T2200Z-210321T1000Z/
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
437 AM EDT Fri Mar 19 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM EDT
SUNDAY...

* WHAT...For the Gale Warning, northeast winds 20 to 30 kt with
  gusts up to 35 to 40 kt and seas 6 to 10 ft expected. For the
  Small Craft Advisory, west winds 20 to 30 kt with gusts up to 35
  kt becoming north at the same speeds. Seas 4 to 7 ft.

* WHERE...Southeast North Carolina coastal waters.

* WHEN...For the Gale Warning, from 3 PM this afternoon to 6 AM 
  EDT Sunday. For the Small Craft Advisory, until 3 PM EDT this 
  afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ250-252-192000-
/O.CON.KILM.SC.Y.0024.000000T0000Z-210319T1900Z/
/O.CON.KILM.GL.W.0004.210319T1900Z-210321T1000Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
437 AM EDT Fri Mar 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM EDT SUNDAY...

* WHAT...For the Gale Warning, northeast winds 20 to 30 kt with
  gusts up to 35 kt and seas 5 to 8 ft expected. For the Small
  Craft Advisory, west to northwest winds 15 to 25 kt with gusts
  up to 30 kt becoming north at the same speeds. Seas 4 to 7 ft.

* WHERE...Northeast South Carolina coastal waters.

* WHEN...For the Gale Warning, from 6 PM this evening to 6 AM 
  EDT Sunday. For the Small Craft Advisory, until 6 PM EDT this 
  evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

dch
805 
WHUS72 KILM 191526
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
1126 AM EDT Fri Mar 19 2021

AMZ254-256-200000-
/O.CAN.KILM.SC.Y.0024.000000T0000Z-210319T2200Z/
/O.EXT.KILM.GL.W.0004.210319T2000Z-210321T1000Z/
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
1126 AM EDT Fri Mar 19 2021

...GALE WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM
EDT SUNDAY...

* WHAT...Northeast winds 20 to 30 kt with gusts up to 35 kt and 
  seas 5 to 8 ft expected.

* WHERE...Northeast South Carolina coastal waters.

* WHEN...From 4 PM this afternoon to 6 AM EDT Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ250-252-200000-
/O.CAN.KILM.SC.Y.0024.000000T0000Z-210319T1900Z/
/O.EXT.KILM.GL.W.0004.210319T1526Z-210321T1000Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
1126 AM EDT Fri Mar 19 2021

...GALE WARNING NOW IN EFFECT UNTIL 6 AM EDT SUNDAY...

* WHAT...Northeast winds 20 to 30 kt with gusts up to 40 kt and 
  seas 7 to 10 ft.

* WHERE...Southeast North Carolina coastal waters.

* WHEN...Until 6 AM EDT Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Mar 17, 1:35 AM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Mar 17, 1:35 AM EDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
135 AM EDT Wed Mar 17 2021

.SYNOPSIS...
Periods of rain will continue as cool high pressure noses down
from the north tonight. Warming will take place Wednesday into
Thursday with a short break from significant rain, before the
threat for severe thunderstorms comes ahead of a cold front
Thursday afternoon into evening. Cool high pressure will build
in for the weekend into early next week.

&&

.UPDATE...
Elevated instability is keeping some isolated thunderstorms
going through this evening for portions of northeast South
Carolina. Should the current trend hold, coastal northeast SC
locations and the SC coastal waters may experience some isolated
thunderstorms overnight into the early morning hours.

&&

.NEAR TERM /THROUGH THURSDAY/...
Another wave of pcpn will arrive tonight as a shortwave aloft
rides over the area. This should enhance the lift and produce
some moderate rain mainly into the early overnight hours before
tapering off. Cool northerly flow will persist into Wed as
wedge of high pressure extends in from the north. Decent SW flow
riding over the dense cool air in place will maintain low
clouds and periods of light rain or drizzle through Wed aftn.

A warm front will lift north late Wed into Wed night with winds
coming around to the E-SE. Expect only minor WAA into Thurs
morning and some clearing possible as you wake up. Overall a
cloudy, damp and cool period with temps not budging too much
until later on Wed as warm front moves through. Temps may make a
run for the 60s by later Wed aftn before dropping only slightly
back into the mid to upper 50s overnight Wed.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
Main event of the short term will be potential for severe weather
Thursday afternoon through evening hours. Early Thursday will see
clearing of low clouds with abundant high clouds streaming from the
southwest, as overnight warm front continues to move northward.
Temps Thursday could reach 80 degrees under strong warm advection,
with dewpoints increasing to low to mid 60s. Afternoon sea breeze is
expected to develop due to the warm inland temps, and this could
provide a focus for afternoon thunderstorms. Decent instability and
strong LLJ in place could lead to isolated strong to severe storms
along the sea breeze front. Main threat window will be with a broken
line of storms from the west in the late afternoon to evening hours
ahead of an approaching cold front. Still too early for timing
details, but main window of concern appears to be from 3pm to 11pm.
Damaging winds and tornadoes main threat, with a low severe hail
threat mainly in the afternoon hours.

Line moves offshore late Thursday night with cold front following
behind. Dewpoints drop overnight, with low temps in the low 50s.
Could see some light rain in SE NC Friday afternoon as an upper
level impulse moves across and low level moisture lingers behind
exiting low. A second cold front drops down from the northwest
Friday afternoon, ushering in drier and cooler air. Lows Friday
night in the mid 30s. Breezy winds Friday through Friday night
should hinder frost development.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
Mild and cool weather in store for the long term. High pressure
builds in from the north over the weekend into early next week.
Strong cold air advection continues from Friday night, with high
temps Saturday well below normal around 55 and lows Saturday night
in the mid 30s. Tightened pressure gradient along the coast will
maintain breezy conditions for the weekend. Weak coastal trough
Sunday could bring light rain to coastal areas. Warming trend
expected early next week as center of high pressure to the north
moves offshore and CAA weakens. Highs Monday in the upper 60s
and near 70 on Tuesday, with lows Monday morning around 40 and
mid 40s Tuesday morning.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
Widespread low cigs across the area as a CAD wedge is firmly in
place with light northerly flow and cool temperatures. Look for
IFR/LIFR ceilings through much of the forecast period with
occasional rain, finally improving Wed aftn as a warm front
nudges northward.

Extended Outlook...A strong cold frontal passage is expected
Thu. Periodic categorical flight restrictions possible through
then, with severe TSTMs possible late Thu. Breezy and gusty wind
conditions late Thu into Sat.

&&

.MARINE...
Through Wednesday night...As wave of low pressure lifts farther
north along stalled coastal front, a decent N-NW offshore flow
has pushed highest seas offshore. Seas 3 to 5 ft will be
gradually subsiding to 2 to 4 ft tonight through Wed night as
winds remain N-NE less than 15 kts before veering around
becoming onshore, E then SE Wed night as warm front lifts north.

Thursday through Sunday...Marine conditions are expected to worsen
during the day Thursday. SCA conditions are forecasted to begin
Thursday afternoon and persist for much of the time through Sunday,
with brief sub-advisory conditions possible early Friday. On
Thursday, southerly winds will be increasing during the day ahead of
a strong low pressure system. S winds of 20 kts with gusts 25-30 kts
expected Thursday afternoon, with 3-4 ft seas early Thursday
increasing to 4-6 ft. Line of storms, possibly strong, will move
offshore late Thursday evening into early overnight hours ahead of a
cold front. Winds veer to 15-20 kt west winds by Friday morning with
4-7 ft seas Thursday night. During the day Friday, NW winds 15-20
kts and seas 3-5 ft seas could bring end to SCA for a brief period.
Strong NE flow develops Friday evening under strong CAA and
tightened pressure gradient along the coast. NE winds 20-25 kts
expected to persist through the weekend, with gale force gusts
possible Friday night and Saturday. 4-6 ft Friday night increases to
5-7 ft for the weekend, with 8 footers possible in outer coastal
waters Saturday.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

SYNOPSIS...ILM
UPDATE...MCK
NEAR TERM...RGZ
SHORT TERM...VAO
LONG TERM...VAO
AVIATION...MCK/MAS
MARINE...RGZ/VAO
Hazardous weather outlook, Mar 16, 3:38 PM EDT, 11 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
338 PM EDT Tue Mar 16 2021

AMZ250-252-254-256-171945-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
338 PM EDT Tue Mar 16 2021

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Small craft advisory conditions possible Thu through much of the
weekend with a small break early Fri. Gale force gusts possible late
Fri into Sat.

Strong to severe thunderstorms possible moving off the mainland
late Thu afternoon into the evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059-
171945-
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown-
Central Horry-Northern Horry-
338 PM EDT Tue Mar 16 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong to severe thunderstorms expected Thu afternoon into the
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 8:48 PM EDTRiver Flood WarningILMRobeson37 hr

Nearby

Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.